Police warn of dangers of legal highs after teenager taken to hospital

editorial image
0
Have your say

OFFICERS are warning of the dangers of drugs after a teenager from Warwickshire was admitted into hospital after he took what he thought was a legal high this week.

The teenager obtained the drug locally and was then spotted by a member of the public in a state of confusion and the person called an ambulance.

The youth was severely disorientated and the legal high caused him to have blood shot eyes suggesting his heart rate had increased considerably.

Police are investigating the incident and strongly advise parents to be aware of these drugs which are technically legal but can be extremely dangerous.

The young man has recovered fortunately but things could have been worse. Our advice is of course not to purchase these legal highs and hopefully in the near future the Government will legislate against the sale of these drugs.

The following information issued by Warwickshire Police may help.

LEGAL HIGHS

You can’t know exactly what you are taking if you take a legal high.

Just because they are legal to possess does not mean they are safe.

Legal highs can carry serious risks including, Drowsiness, Paranoia, Coma, Seizures, and Reduced Inhibitions that could put you at risk

Because legal highs are often new and their chemical make-up is constantly changing, the risks are unpredictable and are often still being assessed.

PLEASE DO NOT USE LEGAL HIGHS THEY CAN BE VERY DANGEROUS.

If you have had a problem with legal highs or you have a Daughter or Son who you are concerned may be using them please contact PC Trevor Hall 0247 at Stratford Police station for advice on 01926 415000 or new non emergency number 101.